Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 212, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2007, 5:26 PM CDT for Dakota County, Goodhue County, Rice County, Minnesota. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 5:26 PM CDT (22:26 UTC)
- Expired
- Jul 3, 2007, 6:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Dakota County, MN, Goodhue County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 61 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:41 PM CDT | HAIL 1 | Northfield, MN | |
| Jul 3, 5:45 PM CDT | HAIL 0.75 | 9 N Kenyon, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 12:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 032226 SVRMPX MNC037-049-131-032330- /O.NEW.KMPX.SV.W.0212.070703T2226Z-070703T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 526 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAKOTA COUNTY IN EAST CENTRAL MINNESOTA... GOODHUE COUNTY IN SOUTHEAST MINNESOTA... RICE COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 630 PM CDT * AT 524 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF NORTHFIELD...OR ABOUT 15 MILES NORTH OF FARIBAULT...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CANNON FALLS... ZUMBROTA... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4458 9326 4443 9327 4424 9265 4453 9257 $$
2 follow-up statements
000 WWUS53 KMPX 032253 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 552 PM CDT TUE JUL 3 2007 MNC037-049-131-032330- /O.CON.KMPX.SV.W.0212.000000T0000Z-070703T2330Z/ DAKOTA MN-GOODHUE MN-RICE MN- 552 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR RICE...GOODHUE AND DAKOTA COUNTIES... AT 550 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF DENNISON...OR ABOUT 8 MILES SOUTHWEST OF CANNON FALLS...AND MOVING SOUTHEAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS WAS OVER APPLE VALLEY AND MOVING SOUTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE WASTEDO...STANTON... RANDOLPH...HADER...CASTLE ROCK...ZUMBROTA...WANAMINGO...VERMILLION... ROSEMOUNT AND NORTHFIELD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4480 9330 4443 9327 4424 9265 4474 9279 $$
000 WWUS53 KMPX 032324 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 624 PM CDT TUE JUL 3 2007 MNC037-049-131-032334- /O.EXP.KMPX.SV.W.0212.000000T0000Z-070703T2330Z/ DAKOTA MN-GOODHUE MN-RICE MN- 624 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RICE...GOODHUE AND DAKOTA COUNTIES EXPIRES AT 630 PM CDT... SEVERE STORMS HAVE WEAKENED. HOWEVER...MORE THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS. LAT...LON 4480 9330 4443 9327 4424 9265 4474 9279 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:54 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 3, 3:54 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 PM CDT TUE JUL 3 2007 .DISCUSSION... FORECAST CONCERN IS ONGOING AS WELL AS POTENTIAL NEW CONVECTION THIS EVENING AND ASSOCIATED SEVERE THREAT. SURFACE ANALYSIS INDICATES ONE CIRCULATION MOVING INTO WEST CENT WI ATTM WHICH IS HELPING TO CONTINUE THUNDERSTORM ACTIVITY MOVING TO THE EAST OF THE TWIN CITIES METRO AND INTO THE WI CWA. SECOND SFC LOW ANALYZED JUST WEST OF KAXN AND IS COMBINING WITH UPPER SHORTWAVE TROUGH FROM NORTH CENTRAL MN TO NORTHEAST SODAK TO KEEP THUNDERSTORMS GOING NEAR KSTC AND TOWARDS KDTL ATTM. VISIBLE SATELLITE ALSO SHOWS UPPER CIRCULATION WORKING ACROSS NORTH CENTRAL SODAK. HAVE KEPT LOW POPS ACROSS THE WEST AND NORTHWEST CWA IN ANTICIPATION OF CONTINUED DEVELOPMENT WITH THESE FEATURES. STRONG INSTABILITY WITH UPPER 60S TO AROUND 70 DEWPOINTS IN PLACE. WIND SHEAR IS MARGINAL ALONG WITH HIGH FREEZING LEVELS THUS WILL NEED VERY STRONG UPDRAFTS TO GET SEVERE HAIL. BEST HAIL POTENTIAL ACROSS THE NORTHWEST CWA WHERE COOLER AIR ALOFT IS GRADUALLY WORKING IN. MAIN THREAT CONTINUES TO BE STRONG WIND GUSTS...ESPECIALLY ACROSS EASTERN CWA. HEAVY RAIN WILL ACCOMPANY THE STORMS BUT STORMS ARE MOVING FAST ENOUGH ATTM TO LIMIT FLOOD THREAT. TORNADO THREAT DOES EXIST EAST AND IS MAINLY CONFINED TO STORM SCALE INTERACTIONS. ACTIVITY PUSHES TO THE SOUTHEAST THROUGH THE EARLY EVENING AND EXPECT ACTIVITY TO BE OUT OF THE CWA LATE TONIGHT. PLEASANT WEATHER RETURNS FOR INDEPENDENCE DAY WITH TEMPERATURES IN THE 80S. UPPER RIDGE AMPLIFIES OVER THE ROCKIES THROUGH THE END OF THE WEEK. SIGNS AN UPPER WAVE MOVING SOUTHEAST IN THE NORTHWEST FLOW ALOFT CONTINUE TO BE PRESENT THURSDAY MORNING. HAVE INCLUDED SLIGHT POPS THURSDAY MORNING ACROSS THE FAR EASTERN CWA ALONG WITH AN INCREASE IN CLOUD COVER OVER A LARGER AREA. FROM THAT POINT WAA ALOFT INCREASES DRAMATICALLY WITH HIGH PRESSURE AT THE SFC. SFC LOW PRESSURE BEGINS TO DEVELOP FROM MANITOBA INTO MONTANA EARLY SATURDAY BRINGING SOUTHWESTERLY FLOW TO THE CWA AND VERY WARM TEMPERATURES. EXPECT DRY CONDITIONS THROUGH THE EARLY PART OF THE WEEKEND WITH UNCERTAINTY CONTINUING FROM SUNDAY ONWARD WITH REGARD TO HOW QUICKLY UPPER RIDGE BREAKS DOWN ALLOWING SFC BOUNDARY AND COOLER/DRIER AIR TO SETTLE IN EARLY NEXT WEEK. PREVIOUS FORECASTS INDICATED A SLOWER BREAK DOWN OF THE RIDGE AND THE POSSIBILITY OF CONVECTION RIDING ALONG THE PERIPHERY OF THE WARM NOSE. LATEST GUIDANCE HAS QUICKER BREAK DOWN AND ULTIMATELY A DRIER PATTERN. ..MDB.. && .AVIATION... FOR LATE AFTERNOON TWO AREAS OF THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT FEW HOURS. MAIN AREA ACROSS WEST CENTRAL WI AFFECTING KRNH AND KEAU WITH HEAVY DOWNPOURS AND STRONG WIND GUSTS. VISIBILITIES IN THE STORMS WILL BE REDUCED TO LESS THAN 3 MILES WITH BRIEF PERIODS OF HIGH MVFR CIGS. SECOND AREA OF SCATTERED ACTIVITY ACROSS CENTRAL MN NEAR KSTC JUST BEFORE 21Z. EXPECT ADDITIONAL SCATTERED ACTIVITY TO CONTINUE FROM KAXN TO KSTC WITH LOW PRESSURE PUSHING SOUTHEAST. MAY SEE SOME ACTIVITY WORK TOWARDS KMSP AND KRNH AROUND 00Z. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB
Hazardous weather outlook, Jul 3, 4:16 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 AM CDT TUE JUL 3 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 416 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA TODAY. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS MORNING THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE FOUND OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY THIS AFTERNOON...FROM NEAR MONTEVIDEO...MANKATO AND ALBERT LEA. THE FRONT WILL SAG INTO IOWA BY EARLY EVENING...ENDING THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE MORNING AND AFTERNOON.
In the hours before
Local storm report, Jul 3, 3:42 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 E NEW AUBURN 45.20N 91.46W
07/03/2007 CHIPPEWA WI LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN AND A DAMAGED CAMPER
&&
SPRLocal storm report, Jul 3, 3:43 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL MELROSE 45.68N 94.81W
07/03/2007 M1.25 INCH STEARNS MN TRAINED SPOTTER
&&
SPRLocal storm report, Jul 3, 3:51 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 N SAUK CENTRE 45.77N 94.96W
07/03/2007 M1.50 INCH STEARNS MN TRAINED SPOTTER
&&
SPRLocal storm report, Jul 3, 3:54 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
354 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST 10 SE COLFAX 44.89N 91.58W
07/03/2007 M62 MPH CHIPPEWA WI TRAINED SPOTTER
SEVERAL 12 INCH DIAMETER TREES DOWN
&&
SPRLocal storm report, Jul 3, 3:59 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 N SAUK CENTRE 45.78N 94.96W
07/03/2007 M1.75 INCH TODD MN TRAINED SPOTTER
&&
SPRLocal storm report, Jul 3, 4:07 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 6 WNW CHIPPEWA FALLS 44.97N 91.50W
07/03/2007 CHIPPEWA WI TRAINED SPOTTER
NUMEROUS 12 INCH OAK TREES FELLED IN OR AROUND THE
ALBERTVILLE AREA.
&&
AZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:56 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 49 min |
| Jul 3, 12:46 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 44 min |
| Jul 3, 1:54 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 51 min |
| Jul 3, 2:04 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 27 min |
| Jul 3, 2:30 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 45 min |
| Jul 3, 2:51 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 39 min |
| Jul 3, 3:06 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 39 min |
| Jul 3, 3:40 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 45 min |
| Jul 3, 4:48 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 42 min |
| Jul 3, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 62 min |
| Jul 3, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 54 min |
| Jul 3, 5:46 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 44 min |
| Jul 3, 6:13 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 32 min |
| Jul 3, 6:27 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 63 min |
| Jul 3, 6:37 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.